How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I am currently taking loestrin 20 contraceptive pill. At the

Customer Question

I am currently taking loestrin 20 contraceptive pill. At the min i am on my pill free week. I have been unwell the past two days with sickness and diarrhea. (Day3 and 4) of pill free week. Can you please tell me if my pill will still be affective or will i need to use a backup method of contraception? Thanyou.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. SH replied 3 years ago.

Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

No

Dr. Shahzad MD :

It will not reduce effectiveness.

Dr. Shahzad MD :

How many episodes of diarrhea are you having?

Dr. Shahzad MD :

Only if you have severe diarrhea with many episodes of diarrhea it counts as a missed pill

Dr. Shahzad MD :

If you have severe diarrhea with multiple episodes then you need to take an extra dose of the pill.

Dr. Shahzad MD :

But if you are having diarrhea in the pill free week then there is no need to take the extra dose.

JACUSTOMER-c4mvsg9i- :

I have had diarrhea twice this morning but starting to feel better. Hoping thats the last. As i said before i am on my pill free week day 4. So will my pills be well and truely absorbed into my system?

Dr. Shahzad MD :

If you are on the pill free week, you do not need to take any extra pills.

Dr. Shahzad MD :

Plus your diarrhea is not severe

Dr. Shahzad MD :

Only a couple of episodes of diarrhea should not effect the absorption too much.

Dr. Shahzad MD :

Are you with me?

Dr. Shahzad MD :

Are you there?

Expert:  Dr. SH replied 3 years ago.
Let me know if you have any further questions or clarifications that you would like to make.
Please rate me for my services if you are satisfied. If not then please ask for clarifications.
Regards